Texas, 2007

Excessive Heat in Texas, August 10, 2007

August 10, 2007 · NWS FWD · 1 event in 1 county or zone

High temperatures around 100 degrees with heat indices in the 105-110 degree range caused one death.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

High temperatures around 100 degrees with heat indices in the 105-110 degree range caused one death.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 10, 5:30 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 10, 5:30 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
630 AM CDT FRI AUG 10 2007

.AVIATION...
12Z TAF ISSUANCE
VFR CONDITIONS WITH LIGHT WINDS WILL PREVAIL THROUGH THE PERIOD.
JUST SOME SCATTERED HIGH THIN CIRRUS CLOUDS ARE EXPECTED.  WIND WILL
BE SSW IN THE MORNING AND SE IN THE LATE AFTERNOON AND EVENING...BUT
SPEEDS WILL BE LESS THAN 10KT.  TR.92

&&

.DISCUSSION...
THE MAIN STORY THROUGH NEXT WEEK WILL CONTINUE TO BE HOT...DRY
WEATHER. SUBTROPICAL HIGH PRESSURE WAS ANCHORED OVER THE SOUTHERN
PLAINS...AND WILL REMAIN ESSENTIALLY IN THE SAME POSITION FOR THE
NEXT 7 DAYS. SUBSIDENCE FROM THIS SYSTEM HAS RESULTED IN DRIER AIR
WHICH WILL ENSURE A QUICK WARM UP INTO THE UPPER 90S TO LOWER 100S
TODAY. OVER THE NEXT FEW DAYS...MOST OF NORTH TEXAS WILL HIT A 100
DEGREES...WITH HIGHS OF 100-103 DEGREES LIKELY SUNDAY THROUGH
WEDNESDAY. A HEAT ADVISORY HAS BEEN ISSUED FOR THE METROPLEX
THROUGH THE WEEKEND...WHERE HEAT INDICES OF 105-110 DEGREES AND
LOWS IN THE UPPER 70S ARE LIKELY. OTHER AREAS WILL ALSO SEE HEAT
INDEX VALUES IN THIS RANGE...BUT OVERNIGHT LOWS IN THESE AREAS ARE
EXPECTED TO DROP INTO THE LOWER TO MID 70S.

THE HOT WEATHER WILL CONTINUE INTO NEXT WEEK WITH NO RAIN IN
SIGHT. A WEAK FRONT WILL GRAZE THE NORTHEASTERN COUNTIES OVER THE
WEEKEND...USHERING IN SLIGHTLY DRIER AIR. BY WEDNESDAY...THE
SUBTROPICAL HIGH WILL BEGIN TO FLATTEN OUT SOME AS A SHORTWAVE
MOVES ACROSS THE NORTHERN HALF OF THE COUNTRY. THE GFS DEPICTS A
STRONGER FRONT MOVING THROUGH NORTH TEXAS ON THURSDAY... WHILE
OTHER MODELS ARE LESS SUPPORTIVE. WHILE THIS FEATURE WOULD BRING
A SLIGHT CHANCE OF RAIN...COMPRESSIONAL HEATING AHEAD OF THE
BOUNDARY WOULD CAUSE HIGH TEMPERATURES TO INCREASE EVEN MORE. WE
WILL WAIT AND SEE WHAT THE MODELS DO WITH THIS FRONT IN THE NEXT
FEW RUNS BEFORE INCLUDING ANY POPS.

AS AN ASIDE...NUMEROUS MODELS...SAVE FOR THE GFS...SHOW A TROPICAL
SYSTEM STRENGTHENING IN THE GULF LATE NEXT WEEK. IR SATELLITE THIS
MORNING SHOWS PERHAPS THE BEGINNINGS OF THIS STORM SYSTEM SOUTH
OF CUBA. REGARDLESS...THE LARGE RIDGE OVER THE U.S. WILL KEEP THE
SYSTEM SOUTH OF THE AREA.  /13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 100  77 101  77 102 /   0   0   0   0   0
WACO, TX              99  75 100  76 102 /   0   0   0   0   0
PARIS, TX             98  73  98  73 100 /   0   0   0   0   0
DENTON, TX            99  73 100  74 101 /   0   0   0   0   0
MCKINNEY, TX          99  71 100  72 101 /   0   0   0   0   0
DALLAS, TX           100  79 101  80 102 /   0   0   0   0   0
TERRELL, TX           98  73  98  73 101 /   0   0   0   0   0
CORSICANA, TX         98  74  98  74  99 /   0   0   0   0   0
TEMPLE, TX            97  75  98  74  99 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: TXZ103-104-118-119.

&&

13/92
Hazardous weather outlook, Aug 10, 4:00 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT FRI AUG 10 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
500 AM CDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
AFTERNOON HEAT INDEX VALUES WILL RANGE BETWEEN 102 AND 107 DEGREES
THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR THE URBAN AREAS OF
THE DALLAS FORT WORTH METROPLEX WHERE IN ADDITION TO THE HEAT INDEX
VALUES NEAR 105 DEGREES...THE OVERNIGHT LOW TEMPERATURES WILL ONLY
COOL INTO THE UPPER 70S.

.DAYS TWO THROUGH SEVEN...
AFTERNOON HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 110 THROUGH
NEXT WEEK.  THE HEAT ADVISORY WILL CONTINUE FOR THE METROPLEX
THROUGH THE WEEKEND...AND MAY BE EXPANDED TO COVER EASTERN AREAS OF
NORTH TEXAS AS TEMPERATURES RISE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUESTED THROUGH TONIGHT.

92

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 excessive heat. Local standard time, as filed.

Excessive Heat, Tarrant

When
August 10, 8:00 AM CST to 5:00 PM CST
Where
Tarrant forecast zone
Deaths
1 direct, 0 indirect
Injuries
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

A man who was working on railroad tracks in Fort Worth died after he passed out around 9 AM. His death is believed to be heat-related. Later in the day, a man lost control of his car and crashed into a curb. Police believe he suffered a heat stroke.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Excessive Heat, Tarrant2007-08-1055MaleOutside/Open AreasDirect

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49084.